# SDR 2020FA0000126

- Difficulty date: May 3, 2019
- Submitted: February 4, 2020
- Operation: General aviation
- Engine: Lyc O360*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: STD2246
- Condition: Cracked
- Location: Crankshaft Gear
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ENGINE OVERHAUL THE CRANKSHAFT GEAR WAS BEING INSTALLED PER LYCOMING SB475C.  AFTER THE INITIAL TORQUE WAS APPLIED AND THE GEAR SEATED INTO THE END OF THE CRANKSHAFT IT WAS BROUGHT UP TO 660 IN LBS.  DURING THE TORQUEING PROCEDURE IT DID NOT TORQUE TO 660 BUT GAVE WAY INDICATING STRIPPED THREADS.  WHEN THE BOLT WAS REMOVED THE THREADS WERE STILL INTACT, HOWEVER, THE BOLT ITSELF SHOWED SIGNS OF STRETCHING AND IT WAS CRACKED BETWEEN THE TREADS.  THE BOLT WAS PURCHASED AS NEW STOCK AND CAME IN A SEALED PAPER POUCH.  THERE IS NO INDICATION OF WHEN IT WAS MANUFACTURED, HOWEVER, IT IS STAMPED WITH THE CORRECT PART NUMBER ON THE HEAD.
